Séminaire de Probabilités XLVI pp 61-70

Part of the Lecture Notes in Mathematics book series (LNM, volume 2123) | Cite as

On Bochner-Kolmogorov Theorem

Chapter

Abstract

We prove the Bochner-Kolmogorov theorem on the existence of the limit of projective systems of second countable Hausdorff (non-metrizable) spaces with tight probabilities, such that the projection mappings are merely measurable functions. Our direct and transparent approach (using Lusin’s theorem) should be compared with the previous work where the spaces are assumed metrizable and the main idea was to reduce the general context to a regular one via some isomorphisms. The motivation of the revisit of this classical result is an application to the construction of the continuous time fragmentation processes and related branching processes, based on a measurable identification between the space of all fragmentation sizes considered by J. Bertoin and the limit of a projective system of spaces of finite configurations.

Keywords

Bochner-Kolmogorov theorem Space of finite configurations Space of fragmentation sizes 

AMS classification (2010):

60B05 28A33 60A10 

References

  1. 1.
    J. Bertoin, Random Fragmentation and Coagulation Processes (Cambridge University Press, New York 2006)CrossRefMATHGoogle Scholar
  2. 2.
    L. Beznea, M. Deaconu, O. Lupaşcu, Branching processes for the fragmentation equation, Stochastic Process. Appl., 2014, to appearGoogle Scholar
  3. 3.
    L. Beznea, O. Lupaşcu, Measure-valued discrete branching Markov processes, 2013 (preprint)Google Scholar
  4. 4.
    L. Beznea, A. Oprina, Nonlinear PDEs and measure-valued branching type processes. J. Math. Anal. Appl. 384, 16–32 (2011)CrossRefMathSciNetMATHGoogle Scholar
  5. 5.
    S. Bochner, Harmonic Analysis and the Theory of Probability (University of California Press, Los Angeles, 1955)MATHGoogle Scholar
  6. 6.
    N. Bourbaki, Theory of Sets (Hermann, Paris, 1968)MATHGoogle Scholar
  7. 7.
    J.R. Choksi, Inverse limits of measure spaces. Proc. Lond. Math. Soc. 8, 321–342 (1958)CrossRefMathSciNetMATHGoogle Scholar
  8. 8.
    C. Dellacherie, P.A. Meyer, Probabilities and Potential A (Hermann, Paris 1978)Google Scholar
  9. 9.
    N. Ikeda, M. Nagasawa, S. Watanabe, Branching Markov processes I. J. Math. Kyoto Univ. 8, 232–278 (1968)Google Scholar
  10. 10.
    Y. Kondratiev, T. Pasurek, M. Röckner, Gibbs measures of continuous systems: An analytic approach. Rev. Math. Phys. 24, 1250026 (2012)CrossRefMathSciNetGoogle Scholar
  11. 11.
    P.A. Loeb, E. Talvila, Lusin’s theorem and Bochner integration. Sci. Math. Jpn. 10, 55–62 (2004)MathSciNetGoogle Scholar
  12. 12.
    K.R. Parthasarathy, Probability Measures on Metric Spaces (Academic Press, New York 1967)MATHGoogle Scholar
  13. 13.
    C. Preston, Specifications and Their Gibbs States. Lecture Notes (Bielefeld University, Bielefeld, 2005)Google Scholar
  14. 14.
    M.M. Rao, Projective limits of probability spaces. J. Multivar. Anal. 1, 28–57 (1971)CrossRefMATHGoogle Scholar
  15. 15.
    M.L. Silverstein, Markov processes with creation of particles. Z. Warsch verw. Geb. 9, 235–257 (1968)CrossRefMathSciNetMATHGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2014

Authors and Affiliations

  1. 1.Simion Stoilow Institute of Mathematics of the Romanian AcademyBucharestRomania
  2. 2.Faculty of Mathematics and Computer ScienceUniversity of BucharestBucharestRomania

Personalised recommendations